# SDR 2016FA0000421

- Difficulty date: August 30, 2016
- Submitted: September 12, 2016
- Operation: General aviation
- Aircraft: N781LU
- Make and model: Piper PA-44-180
- Aircraft serial: 4496369
- Aircraft time: 1,069 hours
- Engine: Lyc LO360A1H6
- Engine time: 1,069 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21104
- Condition: Cracked
- Location: Nr 3
- Part time: 1,066 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 3 CYLINDER HAD A CRACK FROM OUTSIDE OF CYLINDER THROUGH INTO COMBUSTION CHAMBER, APPROXIMATELY 2 INCHES INBOARD OF WHERE CYLINDER HEAD MEETS BARREL.  NO INDICATIONS FROM FLIGHT CREW. A GENERAL NOISE WAS OBSERVED FROM MAINTENANCE PERSONEL DURING A ROUTINE 50 HOUR OIL CHANGE WHICH INCLUDED A DIFFERENTIAL CYLINDER LEAK CHECK.
